MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK VISISTAT SKIN STAPLER 35R; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL WECK VISISTAT SKIN STAPLER 35R; STAPLE, REMOVABLE (SKIN)
Catalog Number 528135
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the staple will not come out from the stapler.A new stapler was used to complete the procedure.No patient harm or injury.The patient status is reported as "normal".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A verification of failure mode reported in the current manufacturing process was conducted as follows: 20 staplers were taken from the current production from part number 528135 visistat 35r 6/box lot number 73c2400176 the staplers were functionally inspected (fired) and issue reported "misfire/jam - staples not releasing" was not observed in the current manufacturing process, the staples were loaded and released correctly.Dhr investigation did not show issues related to complaint.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of misfire/jam - staples not releasing could not be confirmed upon investigation of the returned sample.The customer returned one unit of 528135 visistat 35r 6/box for investigation.Visual examination of the returned sample revealed that the staples appeared properly aligned.The stapler was returned with 12 staples remaining in the cover block, indicating that at least 23 staples were fired by the customer.The trigger was not returned engaged.A functional inspection was performed on the sample by attempting to fire staples from the returned stapler.Upon full engagement of the trigger, the first four staples were properly formed and released.The stapler was fired into a simulated skin pad to simulate insertion into the skin.All remaining staples were fired and were able to engage and close into the simulated skin with no difficulty.The stapler was disassembled, and it was confirmed to have been assembled correctly.No flash was observed within the cover block.A device history record review was performed on the device with no evidence to suggest a manufacturing related cause.The probable cause of this complaint issue could not be determined based upon the information and sample provided.There were no functional issues found with the returned sample.Teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a.Corrected data: correction to section d.4.Udi was updated from (b)(4) to include the full udi.

Brand Name
WECK VISISTAT SKIN STAPLER 35R
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key19059424
Report Number3003898360-2024-00358
Device Sequence Number6030240
Product Code QQS
UDI-Device Identifier14026704631770
UDI-Public14026704631770
Combination Product (Y/N)N
Initial Reporter CountryVM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number528135
Device Lot Number73F2300576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown